What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 10, 12:12 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 10, 12:12 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
112 PM EDT Sat Sep 10 2022
...New AVIATION...
.UPDATE...
Issued at 813 AM EDT Sat Sep 10 2022
Updated the Grids and Zone product to tweak the pops up a bit.
wanted to further emphasize the band of convection that will be
coming out of Apalachee Bay later today. Going to issue a Marine
Weather Statement in a bit to make sure boaters headed offshore,
especially to the Gulf Stream, are aware of the expected afternoon
and evening convection over the inlets and passes.
&&
.SYNOPSIS...
Issued at 507 AM EDT Sat Sep 10 2022
Early morning surface analysis depicts a stalled frontal boundary
located along the Altamaha River in southeast GA, with
strengthening high pressure (1023 millibars) located over the
Mid-Atlantic states and New England. Meanwhile, a cold front was
progressing southeastward across the western Great Lakes and the
Plains states. Aloft...cutoff troughing continues to slowly fill
as it nudges northwestward across Louisiana, with this feature
creating a 70-knot jet streak at 250 millibars (around 35,000
feet) over the western FL panhandle and the adjacent northern Gulf
waters. Otherwise, ridging aloft continues to take shape off the
southeastern seaboard, while troughing continues to slowly dig
east-southeastward from the northern Plains towards the Upper
Midwest. This weather pattern was creating deep south-
southwesterly flow across our area, which has advected a patch of
slightly drier air aloft across our area, with PWATS falling just
below 2 inches at most locations. Deeper moisture and an
increasing diffluent west-southwesterly flow pattern was already
firing convection over Apalachee Bay and along the FL Big Bend
coast, with this activity weakening thus far as it traverses southern
and western portions of the Suwannee Valley. Multi-layered
cloudiness prevails at most locations, with patches of low stratus
and fog developing at inland locations, especially along the I-75
corridor and throughout inland southeast GA. Temperatures and
dewpoints at 09Z were generally in the 70-75 degree range
throughout our area.
&&
.NEAR TERM...
(Today and Tonight)
Issued at 507 AM EDT Sat Sep 10 2022
Cutoff troughing will continue to slowly fill as it migrates
slowly northward across the lower Mississippi Valley today, ahead
of a trough that will be digging southeastward across the Plains
states and the Upper Midwest. Meanwhile, ridging will continue to
build as it anchors itself off the southeastern seaboard, which
will maintain deep south-southwesterly flow that will supply a
feed of tropical moisture into our region, with PWATS surging
above 2 inches this morning area-wide. Low stratus ceilings and
patches of locally dense fog may expand at inland locations this
morning, especially across southeast GA. These low stratus
ceilings should lift during the early to mid-morning hours as
enhanced south-southwesterly flow begins to mix down to the
surface shortly after sunrise.
A shortwave trough embedded within the deep south-southwesterly
flow pattern, currently located over the southeastern Gulf of
Mexico, will advect north-northeastward across the Suwannee
Valley and inland southeast GA, which will enhance a low-level jet
of 30-40 knot flow at 850 millibars (around 5,000 feet). Bands of
convection will continue to develop over the eastern Gulf of
Mexico this morning, and short-term, high-resolution guidance
indicates that this activity will mostly remain confined to
locations along the Suwannee/Alapaha/Ocmulgee Rivers through
around noon. Periods of heavy downpours will be possible, mainly
for locations west of I-75 in the Suwannee Valley and west of U.S.
Highway 441 in southeast GA. An early start to convection and
thick cloud cover should keep highs in the mid to upper 80s for
areas along the I-75 and U.S.-441 corridors today. Breaks in the
multi-layered cloud cover are expected for locations east of I-75
by the mid to late morning hours, which will boost temperatures
and instability levels along the I-95 corridor, where highs should
climb to around 90. The shortwave trough should aid in organizing
convection into a broken squall line near the I-75 corridor by
the early afternoon hours, and this line will then progress
quickly north-northeastward across most of our area through the
late afternoon hours.
Southerly bulk shear of 30-40 knots and surface-based CAPE values
climbing to around 1,500 j/kg could result in strong or even
isolated severe thunderstorms within this squall line, and an
isolated tornado cannot be ruled out within stronger activity that
develops this afternoon. The Atlantic sea breeze will develop
early this afternoon and will likely be pinned along or east of
I-95, and this boundary could also serve to enhance convection as
the squall line intersects this boundary. Isolated thunderstorms
may also develop along this boundary at coastal locations by early
afternoon. The main hazards with the squall line passage this
afternoon will be downburst winds of 40-60 mph, frequent lightning
strikes, and torrential downpours. Localized flooding will be
possible, especially at urban locations. Relatively fast storm
motion today should limit chances for widespread flooding, but any
activity that trains over the same location will be capable of
producing 1-2 inches of rainfall in a short period of time.
Convection should exit our area by sunset, with nocturnal
convection again firing over Apalachee Bay and along the Big Bend
coast during the predawn hours, with this activity possibly moving
into western portions of the Suwannee Valley and portions of
inland southeast GA to the west of the Okefenokee Swamp towards
sunrise on Sunday. Low stratus and potentially some patches of
locally dense fog may once again develop at inland locations
during the predawn hours. Lows tonight will generally fall to the
70-74 degree range, except mid to upper 70s at coastal locations.
&&
.SHORT TERM...
(Sunday through Monday)
Issued at 507 AM EDT Sat Sep 10 2022
Predominantly moist southerly flow will continue on through Sunday
with the prevailing flow shifting about to become more out of the
southwest with convection becoming less widespread by Monday
afternoon and evening as instability moves off to the east and
drier air associated with high pressure ridging to the north.
Potential for localized flooding on Sunday for areas already
saturated with rainfall with a marginal chance for excessive
precipitation currently set by the WPC. Daily high temperatures
during this period will reach up into the upper 80s and lower 90s
for areas to the east of the I-75 corridor and in the mid 80s for
areas to the west of I-75 that are expected to receive convective
developments earlier in the day. Overnight low temperatures will
drop down into the lower 70s over inland areas and in the mid to
upper 70s along the coastline.
&&
.LONG TERM...
(Tuesday through Thursday)
Issued at 507 AM EDT Sat Sep 10 2022
Conditions will initially be more in-line with standard summer
convection progressing into midweek with storms and showers
becoming more widespread towards the latter portion of the week as
a a mid to upper level shortwave drags across the region. PWAT
values are expected to be between 1.5 to 1.8 inches over southeast
Georgia leading to relatively reduced chances for storm
developments over the northernmost portions of the forecast area
during this period. Temperatures for the later half of the week
will be in line with the seasonal average.
&&
.AVIATION...
(18Z TAFS)
Issued at 105 PM EDT Sat Sep 10 2022
Everything remains on track for a line of convection moving east
out of the northeastern Gulf of Mexico and sweeping the KJAX
Forecast Area this afternoon. With increasing instability and a
bit more heating than anticipated earlier this morning have
decided to increase winds with the TSTM TEMPO groups to VRB25G40KT
and decreased visibility to 1SM / ceilings to 1.5-2.5 KFT. The
visibility could come in a bit lower but if it does should be very
brief. With a Marginal Risk over the area, certainly possible a
few storms in and near the TAF sites could become severe, but
with a 5% wind risk from SPC will continue with the idea of strong
storms for the TAFs at this time.
&&
.MARINE...
Issued at 507 AM EDT Sat Sep 10 2022
A frontal boundary situated near the Altamaha River entrance over
the Georgia waters will lift northward as a warm front today.
Southerly winds will prevail over our local waters, with speeds
weakening on Sunday and Monday as the frontal boundary drifts
southward over the Georgia waters and dissipates. Elevated seas
will be slow to subside through tonight due to a long period swell
originating from distant Tropical Storm Earl. Small Craft will
need to Exercise Caution if venturing into the offshore waters
today, where seas of 5-6 feet will prevail. Seas of 4-5 feet are
expected near shore. A squall line of strong to isolated severe
thunderstorms will then approach coastal locations from the
southwest during the mid to late afternoon hours, bringing the
potential for strong wind gusts, frequent lightning strikes, and
torrential downpours. This activity will exit our local waters
early this evening.
Seas will begin to gradually subside this evening, with heights
falling below Caution levels offshore. Another round of afternoon
and early evening showers and thunderstorms are expected on
Sunday and Monday. A cold front will then enter the southeastern
states on Tuesday, passing through the Georgia waters on Tuesday
night and then likely stalling over the northeast Florida waters
by early Wednesday. Light onshore winds are expected to develop by
midweek as high pressure builds southeastward from the Great
Lakes region. Seas of 3-4 feet will prevail both near shore and
offshore from Sunday through at least Wednesday.
&&
.HYDROLOGY...
Issued at 507 AM EDT Sat Sep 10 2022
Training downpours will be possible this morning over western
portions of the Suwannee Valley and inland portions of southeast
GA to the west of the Okefenokee Swamp. Localized flooding will be
possible, with 1-2 inches of rainfall expected today in southern
and western portions of the Suwannee Valley. A broken squall line
of strong to isolated severe thunderstorms will then traverse the
rest of our area this afternoon, with localized flooding possible,
especially at urban areas along the I-95 corridor, where 1-2
inches of rainfall may occur in a relatively short period of time.
River rises continue to be likely into next week across our area,
with minor flooding forecast along mainly middle and upper
portions of the Santa Fe River through the period. Minor flooding
will also be possible at locations along the lower Satilla River
next week. Heavy downpours today may result in minor flooding
along the South Fork of Black Creek, which is currently cresting
at Action Stage. River levels along the St. Marys River near the
Macclenny gauge are expected to fall below flood stage today.
Elevated astronomical tides will result in minor coastal flooding
during the late evening high tide tonight, especially along the
southeast GA coast, with levels again exceeding 2 feet above MHHW
at the St. Simons Island gauge at the Village Pier. Levels
elsewhere along the northeast FL Atlantic coast and within the St.
Johns River basin will mostly peak in the 1-1.5 feet above MHHW
range during the late evening and overnight high tide cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 88 72 88 / 40 80 20 60
SSI 76 88 75 87 / 40 70 40 60
JAX 72 90 73 89 / 30 80 30 70
SGJ 75 89 75 87 / 30 70 30 70
GNV 72 89 72 88 / 30 80 40 70
OCF 72 90 73 89 / 30 80 40 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ124-125-133-
138.
GA...High Rip Current Risk through late tonight for GAZ154-166.
&&In the hours before
Special weather statement, Sep 10, 1:05 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
205 PM EDT Sat Sep 10 2022
FLZ020-021-122-222-GAZ162-101845-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
Echols GA-
205 PM EDT Sat Sep 10 2022
...Strong thunderstorms will impact portions of western Columbia,
Suwannee, Hamilton and southwestern Echols Counties through 245 PM
EDT...
At 204 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dowling Park to Obrien. Movement was north
at 30 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Live Oak, Jasper, Jennings, White Springs, Ichetucknee Spring,
Statenville, Suwannee River State Park, Suwannee Springs, Winfield
and Suwannee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3063 8314 3076 8313 3053 8259 2990 8276
2994 8279 2991 8284 3024 8325 3029 8323
3031 8321 3035 8321 3035 8319 3038 8319
3039 8317 3041 8318 3042 8322 3046 8322
3047 8324 3052 8324 3062 8327 3063 8331
TIME...MOT...LOC 1804Z 189DEG 25KT 3030 8327 3004 8295
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Sep 10, 1:08 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
208 PM EDT Sat Sep 10 2022
FLZ136-140-236-240-340-101845-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-Eastern Marion FL-
208 PM EDT Sat Sep 10 2022
...Strong thunderstorms will impact portions of southern Alachua and
Marion Counties through 245 PM EDT...
At 207 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rainbow Lakes Estates to near Wildwood.
Movement was north at 25 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Ocala, Rainbow Lakes Estates, Fort McCoy, Salt Springs, Citra, Lynne,
Archer, Sparr, Moss Bluff and Lake Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2915 8254 2922 8253 2922 8240 2948 8241
2948 8256 2967 8255 2951 8206 2947 8205
2950 8202 2940 8174 2937 8174 2937 8171
2896 8186 2896 8228
TIME...MOT...LOC 1807Z 193DEG 20KT 2921 8248 2884 8200
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Sep 10, 1:57 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
257 PM EDT Sat Sep 10 2022
FLZ023-024-425-GAZ350-364-101930-
Baker FL-Western Duval FL-Inland Nassau FL-Western Charlton GA-
Southern Ware GA-
257 PM EDT Sat Sep 10 2022
...A strong thunderstorm will impact portions of western Nassau,
northeastern Baker, west central Duval, southeastern Ware and
southeastern Charlton Counties through 330 PM EDT...
At 257 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bryceville, or 15 miles southwest of Callahan, moving northwest at 20
mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Hilliard, Callahan, St. George and Bryceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8185 3027 8208 3055 8229 3082 8216
3080 8198 3078 8198 3079 8197 3077 8180
TIME...MOT...LOC 1857Z 148DEG 17KT 3037 8198
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESS